MAUDE Adverse Event Report: MEDTRONIC, INC SHERPA ACTIVE 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC SHERPA ACTIVE 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Model Number SA6IMAK
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: received for analysis was one 6f sherpa guide catheter sa6imk lot# 0008242787 in original packaging.As received the catheter is kinked mid shaft, and the distal segment is damaged and missing the outer segment material approximately 1.5cm in length.Distal segment material is missing exposing braid all the way around.The braid and inner liner is bunched up due to the lack support by the missing outer distal segment.There is a small portion of segment material left at the proximal edge of the tip sleeve.Some of the segment material is lifted and flaking and loose.The tip, tip sleeve, secondary segment and shaft materials appear to be undamaged and without defect.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use a sherpa guide catheter.There was no damage noted to packaging.The device was removed from the packaging per the ifu with no issues.Resistance was encountered and the device failed to be inserted into the introducer sheath.It is reported that when the catheter was extracted it was noted that at the distal part of the catheter the double braid was not covered by the jacket.No part of the catheter was inserted into the introducer.The tip of the catheter was not advanced beyond the introducer tip.No excessive force was used.The exposed braid was not noticed prior to insertion into the introducer.The inspection was carried out after the resistance was noted and after the catheter had been extracted.No patient injury is reported.The account did not see any of the blue segment material on the drape or entrance of the introducer.When the exposed braid was noted the introducer was not switched.The issue was noticed because the catheter couldn't be inserted into the introducer sheath.The catheter was not wiped on the outside with anything.The catheter did not come into contact with an implanted device.The catheter was not cleaned prior to shipment for analysis.The catheter was not used for more than one case.The catheter was not re-sterilized.The device is stored on a normal shelf at the facility.The device was removed from outer box and left lying flat on the table.Before removing the catheter from the plastic envelope the device was flushed with saline.The case report is not available.Cine images are not available.It is unknown what medications the patient was on.It was reported that the device was not used in the patient however the damage observed indicates that an attempt may have been made to insert the device into the introducer.

Brand Name
SHERPA ACTIVE 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8925405
Report Number1220452-2019-00099
Device Sequence Number10826353
Product Code DQY
UDI-Device Identifier00613994824059
UDI-Public00613994824059
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K132673
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 08/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Model NumberSA6IMAK
Device Catalogue NumberSA6IMAK
Device Lot Number0008242787
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2019
Initial Report FDA Received Date08/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1220452-03-29-2019-001-R
Patient Sequence Number1